Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 83, NWS Des Moines, IA

June 18, 2009Monroe County, Wapello County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 18, 2009, 2:24 AM CDT for Monroe County, Wapello County, Iowa. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 2:24 AM CDT (07:24 UTC)
Expired
Jun 18, 2009, 3:15 AM CDT
In force
51 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Monroe County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 135 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 2:35 AM CDTTSTM WND GST 70Eldon, IATRAINED SPOTTER ESTIMATED 70 MPH GUST IN ELDON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 11:53 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 941 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
941 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1354 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 180724
SVRDMX
IAC135-179-180815-
/O.NEW.KDMX.SV.W.0083.090618T0724Z-090618T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
224 AM CDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
  WAPELLO COUNTY IN SOUTHEAST IOWA...

* UNTIL 315 AM CDT

* AT 224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
  NORTHEAST OF ALBIA...OR 17 MILES WEST OF OTTUMWA...AND WAS MOVING
  EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDDYVILLE AND BLAKESBURG BY 230 AM CDT...
  CHILLICOTHE AND KIRKVILLE BY 240 AM CDT...
  OTTUMWA AIRPORT BY 245 AM CDT...
  OTTUMWA BY 250 AM CDT...
  AGENCY BY 255 AM CDT...
  ELDON BY 305 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

&&

LAT...LON 4091 9218 4096 9287 4116 9284 4116 9218
      4106 9217
TIME...MOT...LOC 0724Z 274DEG 36KT 4108 9273

$$

DONAVON
3 follow-up statements
000 
WWUS53 KDMX 180741
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
241 AM CDT THU JUN 18 2009

IAC135-180751-
/O.CAN.KDMX.SV.W.0083.000000T0000Z-090618T0815Z/
MONROE IA-
241 AM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.

LAT...LON 4095 9262 4116 9261 4116 9219 4116 9218
      4108 9217 4091 9218
TIME...MOT...LOC 0741Z 274DEG 36KT 4107 9251

$$

IAC179-180815-
/O.CON.KDMX.SV.W.0083.000000T0000Z-090618T0815Z/
WAPELLO IA-
241 AM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR WAPELLO COUNTY...

AT 241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CHILLICOTHE...OR 6 MILES NORTHWEST OF OTTUMWA...MOVING EAST AT
40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OTTUMWA BY 250 AM CDT...
  AGENCY BY 255 AM CDT...
  ELDON BY 305 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4095 9262 4116 9261 4116 9219 4116 9218
      4108 9217 4091 9218
TIME...MOT...LOC 0741Z 274DEG 36KT 4107 9251

$$

DONAVON
000 
WWUS53 KDMX 180759
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
259 AM CDT THU JUN 18 2009

IAC179-180815-
/O.CON.KDMX.SV.W.0083.000000T0000Z-090618T0815Z/
WAPELLO IA-
259 AM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR EASTERN WAPELLO COUNTY...

AT 258 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR AGENCY...OR 10 MILES EAST OF OTTUMWA...
MOVING EAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4093 9236 4116 9237 4116 9218 4108 9217
      4091 9218
TIME...MOT...LOC 0759Z 274DEG 39KT 4105 9222

$$

KINNEY
000 
WWUS53 KDMX 180808
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
308 AM CDT THU JUN 18 2009

IAC179-180818-
/O.EXP.KDMX.SV.W.0083.000000T0000Z-090618T0815Z/
WAPELLO IA-
308 AM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAPELLO COUNTY EXPIRES
AT 315 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 AM.

LAT...LON 4093 9236 4116 9237 4116 9218 4108 9217
      4091 9218
TIME...MOT...LOC 0808Z 274DEG 39KT 4103 9210

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:05 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 18, 1:05 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
105 AM CDT THU JUN 18 2009

...UPDATED AVIATION FORECAST...

.SHORT TERM.../TONIGHT/
TRICKY SCENARIO SHAPING UP TONIGHT ACROSS THE AREA...WITH ATMOSPHERE
QUITE UNSTABLE AND A COUPLE OF BOUNDARIES ACROSS/NEAR THE AREA.
MODERATE RISK OF SEVERE WEATHER CONTINUES ACROSS AREA WHERE WATCH
ALREADY IN PLACE...BUT ONGOING DEVELOPMENT CONTINUES TO TRACK MORE
EAST SOUTHEAST AND MAY MISS/SKIRT SOUTHWEST/SOUTH CENTRAL IOWA.
POTENTIAL FOR FURTHER DEVELOPMENT OVER THE NEXT FEW HOURS IN THAT
AREA STILL...SO WILL CONTINUE WITH THE WATCH FOR NOW. NEXT PUSH OF
ENERGY MOVING INTO WRN/CNTRL NE AND MAY SET OFF SECONDARY AROUND OF
CONVECTION WHICH IS POISED TO MOVE THROUGH SOUTHERN CWA LATE THIS
EVENING INTO THE OVERNIGHT WITH DAMAGING WIND STILL THE MAIN SEVERE
THREAT.

OTHERWISE BOUNDARY IN PLACE ACROSS CENTRAL/NORTH CENTRAL CWA AS
WELL...WITH SPC MESOANALYSIS INDICATING DESTABILIZATION ALREADY IN
PROGRESS. LOOKS LIKE COULD GET SOME INITIAL DEVELOPMENT WITHIN THE
NEXT FEW HOURS ALONG THE FRONTAL BOUNDARY IN PLACE. POTENTIAL COULD
ALSO LEAD TO HAVING TO WAIT FOR UPSTREAM ENERGY TO GET ANYTHING
GOING UNTIL LATE THIS EVENING...BUT THEN SOUNDINGS INDICATE MORE
ELEVATED ACTIVITY LIMITING THE SEVERE THREAT AT THIS TIME. EITHER
WAY MOISTURE ON THE INCREASE...AND TO REMAIN ACROSS THE AREA
LIMITING OVERNIGHT TEMPS FROM COOLING OFF TOO MUCH AS DEWPOINTS
EXPECTED TO REMAIN IN THE UPPER 60S TO LOWER 70S ACROSS THE AREA
WITH MOISTURE ADVECTION POINTED DIRECTLY INTO CENTRAL CWA OVERNIGHT.

.LONG TERM.../THURSDAY THROUGH TUESDAY/
WILL SEE ACTIVE WX PERSIST INTO THURSDAY AS FRONTAL BOUNDARY LIFTS
NORTH THROUGH THE STATE.  WL LIKELY SEE THE CAP ACRS SOUTHERN IA
ENDING TSRA DURING THE MORNING...HOWEVER WL SEE STRONG INSTABILITY
AND EDGE OF CAP IN NORTHERN IA AND WL LIKELY SEE SEVERE STORMS BY
LATE AFTERNOON OR EVENING WITH PEAK HEATING.  GIVEN THE SUFFICIENT
SHEAR AND NEARBY TRIPLE POINT...MAY SEE DECENT TORNADO THREAT BY MID
TO LATE AFTERNOON ACRS NORTH CENTRAL AND NORTHWEST AREAS OF IOWA.
MOST CONVECTION WL REMAIN ACRS THE NORTH THURSDAY NIGHT...BUT MAY
BEGIN TO SPREAD SOUTHWARD OVERNIGHT AS BOUNDARY SLIPS INTO THE
STATE.  NEXT ROUND OF STORMS EXPECTED ON FRIDAY WITH FINAL SHORTWAVE
PASSING THROUGH THE STATE.  ANOTHER ROUND OF SEVERE WEATHER IS
LIKELY WITH THIS SYSTEM PRIOR TO SHORTWAVE PASSAGE WITH PCPN ENDING
FROM WEST TO EAST ON LATE FRIDAY INTO FRIDAY NIGHT.  WARMEST
TEMPERATURES OF THE SEASON ARE EXPECTED ON THURSDAY WITH THERMAL
RIDGE AND CAP IN PLACE ACRS THE SOUTH ALLOWING READINGS INTO THE
LOWER 90S THERE. WL SEE SOME QUIET WEATHER ON SATURDAY WITH RIDGING
PASSING THROUGH THE AREA...HOWEVER WL BEGIN TO SEE RETURN OF HEAT ON
MOISTURE ON SUNDAY WITH THE THREAT OF CONVECTION BEGINNING BY SUNDAY
AFTERNOON.  AFTER THAT POINT...TIMING AND PLACEMENT OF TSRA CHANCES
BECOMES QUITE DIFFICULT AS MEDIUM RANGE MODELS DEPART FROM ONE
ANOTHER.  HOWEVER...IT DOES APPEAR THAT MUCH MORE SUMMER LIKE
TEMPERATURES WILL BE IN STORE WITH READINGS AT OR ABOVE NORMAL FOR
NEXT WEEK.

&&

.AVIATION...18/06Z
MOIST AND UNSTABLE AIRMASS IN PLACE OVER IOWA.  SEVERAL CLUSTERS OF
STORMS APPROACHING THE TAF SITES THUS PERIODS OF STORMS WILL PERSIST
THROUGH 12Z.  ADDITIONAL DEVELOPMENT WILL OCCUR OVER TAF LOCATIONS
AFT 22Z AS A FRONTAL BOUNDARY RE-ESTABLISHES ITSELF ACROSS CENTRAL
IOWA. MVFR CONDITIONS IN THUNDERSTORMS OTHERWISE VFR CIGS ARE
FORECAST.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION/SHORT TERM...FAB
LONG TERM...COGIL
Hazardous weather outlook, Jun 17, 10:49 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1049 PM CDT WED JUN 17 2009

IAZ004-015-023-033>037-044>048-057>060-070>073-190400-
EMMET-PALO ALTO-POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-
CASS-ADAIR-MADISON-WARREN-
1049 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY WEST OF INTERSTATE 35 AND NORTH OF INTERSTATE 80.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THROUGH THE OVERNIGHT HOURS. SOME
STORMS WILL BE SEVERE WITH FREQUENT AND DANGEROUS LIGHTNING...
LARGE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WIND ALONG WITH
HEAVY RAINFALL. ISOLATED RAINFALL AMOUNTS OF AS MUCH AS TWO
INCHES IS POSSIBLE WHICH COULD LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR THUNDERSTORMS CONTINUE OFF AND ON RIGHT INTO FRIDAY.
THE POTENTIAL FOR SEVERE WEATHER PERSISTS AS WELL WITH LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES STILL POSSIBLE.  LOCALLY
HEAVY...AND POTENTIALLY FLOODING RAINFALL MAY STILL ACCOMPANY THE
STRONGER STORMS.

MINIMAL CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST LATE
SUNDAY AND AGAIN MONDAY NIGHT...BUT THE SEVERE WEATHER POTENTIAL
IS LOW FOR THE TIME BEING.

.SPOTTER INFORMATION STATEMENT...

SEVERAL INSTANCES OF SPOTTER ACTIVATION MAY BE NEEDED THROUGH
FRIDAY. REPORTS OF HEAVY RAINS OR FLOODING ARE ALSO ENCOURAGED AND
APPRECIATED...EVEN OUTSIDE OF ACTIVATIONS FOR SEVERE WEATHER.

IAZ005>007-016-017-024>028-190400-
KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-
FRANKLIN-BUTLER-BREMER-
1049 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY NORTH OF HIGHWAY 20 AND EAST OF HIGHWAY 169.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THROUGH THE OVERNIGHT HOURS. SOME
STORMS WILL BE SEVERE WITH FREQUENT LIGHTNING...LARGE HAIL UP TO
THE SIZE OF GOLF BALLS...HEAVY RAINFALL AND DAMAGING WIND. ISOLATED
TORNADOES ARE ALSO POSSIBLE INTO THE EARLY MORNING HOURS. LOCAL
RAINFALL AMOUNTS OF UP TO TWO INCHES IS POSSIBLE WHICH COULD LEAD
TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR THUNDERSTORMS CONTINUE OFF AND ON RIGHT INTO FRIDAY.
THE POTENTIAL FOR SEVERE WEATHER PERSISTS AS WELL WITH LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES STILL POSSIBLE.  LOCALLY
HEAVY...AND POTENTIALLY FLOODING RAINS MAY STILL ACCOMPANY THE
STRONGER STORMS.

MINIMAL CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST LATE
SUNDAY AND AGAIN MONDAY NIGHT...BUT THE SEVERE WEATHER POTENTIAL
IS LOW FOR THE TIME BEING.

.SPOTTER INFORMATION STATEMENT...

SEVERAL INSTANCES OF SPOTTER ACTIVATION MAY BE NEEDED THROUGH
FRIDAY. REPORTS OF HEAVY RAINS OR FLOODING ARE ALSO ENCOURAGED AND
APPRECIATED...EVEN OUTSIDE OF ACTIVATIONS FOR SEVERE WEATHER.

IAZ038-039-049-050-061-062-074-075-081>086-092>097-190400-
GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
1049 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY EAST OF INTERSTATE 35.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED OVERNIGHT. SOME OF THE STORMS WILL BE
SEVERE WITH FREQUENT AND DANGEROUS LIGHTNING...LARGE HAIL UP TO
THE SIZE OF GOLF BALLS AND DAMAGING WIND.  LOCAL RAINFALL AMOUNTS
OF UP TO TWO INCHES IS POSSIBLE WHICH COULD LEAD TO FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR THUNDERSTORMS CONTINUE OFF AND ON RIGHT INTO FRIDAY.
THE POTENTIAL FOR SEVERE WEATHER PERSISTS AS WELL WITH LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES STILL POSSIBLE.  LOCALLY
HEAVY...AND POTENTIALLY FLOODING RAINS MAY STILL ACCOMPANY THE
STRONGER STORMS.

MINIMAL CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST LATE
SUNDAY AND AGAIN MONDAY NIGHT...BUT THE SEVERE WEATHER POTENTIAL
IS LOW FOR THE TIME BEING.

.SPOTTER INFORMATION STATEMENT...

SEVERAL INSTANCES OF SPOTTER ACTIVATION MAY BE NEEDED THROUGH
FRIDAY. REPORTS OF HEAVY RAINS OR FLOODING ARE ALSO ENCOURAGED AND
APPRECIATED...EVEN OUTSIDE OF ACTIVATIONS FOR SEVERE WEATHER.

FAB

In the hours before

Local storm report, Jun 18, 2:16 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
216 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     TSTM WND GST     4 NNW ANKENY AIRPORT    41.74N 93.60W
06/18/2009  E60 MPH          POLK               IA   AMATEUR RADIO

&&

JH
Local storm report, Jun 18, 2:18 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
218 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     TSTM WND GST     5 N ANKENY AIRPORT      41.76N 93.58W
06/18/2009  E65 MPH          POLK               IA   NWS EMPLOYEE

&&

JH
Local storm report, Jun 18, 2:20 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
220 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     TSTM WND DMG     ANKENY                  41.72N 93.61W
06/18/2009                   POLK               IA   TRAINED SPOTTER

            MULTIPLE TWO TO THREE INCH TREE BRANCHES DOWN ACROSS
            TOWN...SOME UP TO FOUR TO SIX INCHES. BRIEF POWER
            OUTAGES. SEVERAL AREAS OF STREET FLOODING.

&&

SMALL
Local storm report, Jun 18, 2:21 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
221 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 AM     TSTM WND GST     2 NE DES MOINES         41.60N 93.59W
06/18/2009  M59 MPH          POLK               IA   TRAINED SPOTTER

&&

RK
Local storm report, Jun 18, 2:23 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
223 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 AM     TSTM WND GST     DES MOINES INT AIRPORT  41.53N 93.66W
06/18/2009  M58 MPH          POLK               IA   ASOS

            ASOS AT DES MOINES AIRPORT RECORDED A GUST TO 50 KT/58
            MPH AT 214 AM

0214 AM     TSTM WND GST     ANKENY                  41.72N 93.61W
06/18/2009  M74 MPH          POLK               IA   MESONET

            RWIS INSTRUMENT IN ANKENY RECORDED A GUST TO 64 KT/ 74
            MPH AT 213 AM

&&

LEE
Local storm report, Jun 18, 2:24 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
224 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 AM     TSTM WND DMG     ESE OTTUMWA             41.02N 92.41W
06/18/2009                   WAPELLO            IA   TRAINED SPOTTER

            ROAD SIGNS BLOWN OVER. ALSO REPORTED STREET FLOODING.

&&

JH

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:30 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie45 min
Jun 17, 10:04 PM CDTSevere Thunderstorm WarningDMXAdair, Madison, Union41 min
Jun 17, 10:15 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie45 min
Jun 17, 10:38 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren37 min
Jun 17, 10:43 PM CDTSevere Thunderstorm WarningDMXCrawford32 min
Jun 17, 10:46 PM CDTSevere Thunderstorm WarningDMXAdair, Madison44 min
Jun 17, 10:59 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison46 min
Jun 17, 11:07 PM CDTSevere Thunderstorm WarningDMXJasper41 min
Jun 17, 11:14 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac46 min
Jun 17, 11:27 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Madison48 min
Jun 17, 11:55 PM CDTTornado WarningDMXClarke, Madison, Warren35 min
Jun 18, 12:00 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Sac45 min
Jun 18, 12:12 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Warren48 min
Jun 18, 12:17 AM CDTSevere Thunderstorm WarningDMXCrawford, Sac37 min
Jun 18, 12:21 AM CDTAreal Flood AdvisoryDMXCalhoun, Carroll, Crawford, Sac3 hr
Jun 18, 12:31 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas29 min
Jun 18, 12:35 AM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe, Warren, Wayne40 min
Jun 18, 12:43 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Guthrie, Sac47 min
Jun 18, 12:59 AM CDTTornado WarningDMXLucas, Wayne31 min
Jun 18, 1:18 AM CDTSevere Thunderstorm WarningDMXLucas, Mahaska, Marion, Monroe, Wapello42 min
Jun 18, 1:41 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story49 min
Jun 18, 1:44 AM CDTSevere Thunderstorm WarningDMXMarion, Warren46 min
Jun 18, 2:07 AM CDTSevere Thunderstorm WarningDMXPolk, Warren23 min
Jun 18, 2:11 AM CDTSevere Thunderstorm WarningDMXJasper, Marion39 min
Jun 18, 2:32 AM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe, Warren28 min
Jun 18, 5:54 AM CDTRiver Flood WarningDMXMahaska, Marion5 days
Jun 18, 7:24 AM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster36 min
Jun 18, 7:34 AM CDTSevere Thunderstorm WarningDMXCalhoun, Sac, Webster41 min
Jun 18, 7:39 AM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas36 min
Jun 18, 8:03 AM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright42 min
Jun 18, 9:05 AM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Story25 min
Jun 18, 10:49 AM CDTRiver Flood WarningDMXMahaska, Marion10 hr
Jun 18, 12:35 PM CDTRiver Flood WarningDMXWapello11 hr
Jun 18, 1:34 PM CDTRiver Flood WarningDMXWapello5 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.